It’s very important during this Coronavirus time that you look after yourself in isolation and watch out for any warning signs around withdrawal from drugs and alcohol.
Our Alcohol and Other Drugs team shares some advice to support the community, particularly those who could be in danger of withdrawal, their loved ones and friends.
Withdraw with care
Any withdrawal should be done with great care and the support of your GP. If you are isolated and withdrawing by choice or through lack of access to drugs or alcohol please don’t stop suddenly but cut back on what you’re taking bit by bit.
Watch out for ‘the shakes’
The shakier you are the closer you are to having a seizure. If you have excessive shaking take action by calling your GP, family or a friend sooner rather than later. If it’s really bad call 000 straight away.
Look out for each other
Families or friends worried that a person’s condition is getting worse should take them to the emergency department at the hospital or call an ambulance if their condition gets really bad or they are starting to have a physical reaction such as excessive shaking.
Are you drinking more?
If you’re drinking more in the past few weeks then please be aware there’s a chance you will experience some withdrawal symptoms if you suddenly stop. If you need help and can’t get to support use Nurse-On-Call 1300 606 024.
Ask for help - it’s still there!
We might be delivering services differently right now but our AOD team is still there for you. Please call 5406 1200 and ask for the AOD team if you have any concerns or questions around drugs or alcohol.
To learn more about the alcohol and other drugs services and programs we offer click here
Do you know about Naloxone?
Naloxone temporarily reverses the effects of opioid overdose. To learn more click here
Connect with us: www.bchs.com.au
Last updated: April 20, 2020.